Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 482, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2011, 1:06 PM CDT for 5 counties in Mississippi. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 21, 2011, 2:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:25 PM CDT | TSTM WND DMG | 5 S Starkville, MS | TREE DOWN ACROSS MOUNT OLIVE ROAD |
| Jun 21, 1:30 PM CDT | TSTM WND DMG | Starkville, MS | POWER LINES DOWN |
| Jun 21, 1:40 PM CDT | TSTM WND DMG | 3 Wnw Columbus, MS | POWER LINES WERE DOWNED NEAR COLUMBUS LAKE ALONG WILKINS-WISE RD. |
| Jun 21, 1:43 PM CDT | TSTM WND DMG | Columbus, MS | 6 TREES WERE BLOWN DOWN AND 3 POWER POLES WERE SNAPPED. DAMAGE OCCURRED FROM COLUMBUS TO ROUGHLY 5 N OF COLUMBUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2624 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
467
WUUS54 KJAN 211806
SVRJAN
MSC025-087-103-105-159-211900-
/O.NEW.KJAN.SV.W.0482.110621T1806Z-110621T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 200 PM CDT
* AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF BETHEDEN TO 6 MILES SOUTHWEST OF BROOKSVILLE
TO 19 MILES SOUTH OF BIGBEE VALLEY MOVING NORTH AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIG
SPRINGS...CRAWFORD...OKTOC...DEERBROOK...LONGVIEW...SESSUMS...BENT
OAK...TIBBEE...MULDROW...PHEBA...GRIFFITH...WAVERLY AND PALA ALTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3312 8833 3320 8850 3321 8911 3329 8908
3357 8908 3357 8901 3375 8902 3376 8893
3374 8871 3369 8871 3369 8854 3367 8849
3351 8827
TIME...MOT...LOC 1806Z 190DEG 33KT 3326 8911 3322 8867
3299 8836
$$
BYB1 follow-up statement
272
WWUS54 KJAN 211841
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT TUE JUN 21 2011
MSC103-159-211851-
/O.CAN.KJAN.SV.W.0482.000000T0000Z-110621T1900Z/
NOXUBEE MS-WINSTON MS-
141 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINSTON AND
NORTHERN NOXUBEE COUNTIES IS CANCELLED...
LAT...LON 3329 8831 3345 8908 3357 8908 3357 8901
3375 8902 3376 8893 3374 8871 3369 8871
3369 8854 3367 8849 3351 8827
TIME...MOT...LOC 1841Z 190DEG 33KT 3363 8902 3358 8858
3335 8827
$$
MSC025-087-105-211900-
/O.CON.KJAN.SV.W.0482.000000T0000Z-110621T1900Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
141 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHERN OKTIBBEHA...LOWNDES AND CLAY COUNTIES...
AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PHEBA TO TIBBEE TO 14 MILES SOUTHEAST OF COLUMBUS MOVING NORTH
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT...GRIFFITH...WAVERLY...PALA ALTO...MONTPELIER AND COLUMBUS AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3329 8831 3345 8908 3357 8908 3357 8901
3375 8902 3376 8893 3374 8871 3369 8871
3369 8854 3367 8849 3351 8827
TIME...MOT...LOC 1841Z 190DEG 33KT 3363 8902 3358 8858
3335 8827
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:01 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 21, 12:01 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1201 PM CDT TUE JUN 21 2011 .UPDATE...THE FORECAST HAS BEEN ADJUSTED TO INCREASE POPS ACROSS WRN ZONES WHERE A CELLS HAVE BEEN PERSISTENTLY TRAINING THIS MORNING. SCATTERED CONVECTION HAS ALSO DEVELOPED ACROSS ERN ZONES IN THE FETCH OF MOISTURE THAT HAS DEVELOPED ACROSS THE FORECAST AREA. AN EXPANSIVE CANOPY OF CLOUDS THAT COVERS THE REGION WILL INHIBIT AFTERNOON HEATING...RESULTING IN MUCH COOLER TEMPS TODAY...ESPECIALLY OVER SOME WRN ZONES WHERE HIGHS WILL STRUGGLE TO REACH THE 80S. WEAK WAVES IN THE FLOW WILL HELP WITH FORCING AND HEALTHY UPPER DIVERGENCE IS IN PLACE. ALTHOUGH THE CHANCE OF SEVERE STORMS HAS DECREASED FOR TODAY...ONE OR TWO EMBEDDED STRONG...POSSIBLY SEVERE...STORMS CAN NOT BE RULED OUT. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES THE POTENTIAL FOR PERIODS OF HEAVIER RAINFALL EXISTS FOR THE REGION TODAY...ESPECIALLY OVER WRN ZONES IN THE TRACK OF TRAINING STORMS. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A NEARLY STACKED LOW OVER CENTRAL NEBRASKA THAT IS EXPECTED TO BRING OUR CWA A GOOD CHANCE FOR WIDESPREAD WETTING RAIN AND COOLER TEMPERATURES TODAY THROUGH WEDNESDAY. REGIONAL RADARS WERE SHOWING PLENTY OF CONVECTION ALONG AND JUST AHEAD OF THE ASSOCIATED COLD FRONT THAT STRETCHED ACROSS CENTRAL OKLAHOMA AND INTO NORTHERN TEXAS. THE STACKED LOW WILL MOVE SLOWLY NORTHEAST TODAY TO NEAR THE IOWA/MINNESOTA STATE LINE BY THIS EVENING WITH THE TRAILING COLD FRONT DRIFTING OVER THE OZARKS AND SOUTHEAST OKLAHOMA. EVENTHOUGH OUR CWA WILL REMAIN WELL SOUTHEAST OF THE FRONT TODAY...THE CONTINUING MOISTURE SURGE AHEAD OF THE FRONT WILL COMBINE WITH DAYTIME HEATING TO FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST HALF OF OUR CWA WITH SCATTERED CONVECTION ACROSS OUR SOUTHEAST. THE 00Z TUE JAN SOUNDING SHOWED A PW OF 1.91IN. PWS TODAY ARE EXPECTED TO SURGE ABOVE TWO INCHES TODAY. THE INCREASE IN CLOUD COVER AND RAIN CHANCES WILL HOLD TEMPERATURES DOWN. THE 00Z TUE GFS MOS WAS AMONG THE HIGHEST ENSEMBLE MEMBERS AND SEVERAL DEGREES WARMER THAN THE NAM MOS. CUT MAX TEMPERATURES TODAY CLOSER TO THE GFS ENSEMBLE MEAN WHICH WAS CLOSE TO THE NAM MOS. THE COOLER SURFACE TEMPERATURES WILL BE OFFSET BY THE COOLER TEMPERATURES ALOFT MAINTAINING RELATIVELY STEEP LAPSE RATES THIS AFTERNOON WITH VERTICAL TOTALS NEAR 28C. THE GREATEST 0-6KM SHEAR OF 20-30KTS AND GREATEST MLCAPES ABOVE 2000J/KG WILL BE OVER THE WESTERN ZONES WHERE A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE CONVECTION WILL SEE A DISTINCT DIURNAL TREND WITH MUCH OF THE ACTIVITY DISSIPATED OVER OUR CWA BEFORE MIDNIGHT. THE NEARLY STACKED LOW IS EXPECTED TO BEGIN TRACKING MORE EASTWARD TUESDAY NIGHT AND NUDGE THE COLD FRONT CLOSER TO OUR CWA. MODELS SHOW CONVECTION ALONG THE FRONT SPREADING BACK INTO THE NORTHWEST ZONES PRIOR TO DAYBREAK WEDNESDAY MORNING. THE COLD FRONT IS STILL EXPECTED TO STALL WEDNESDAY JUST NORTH OF OUR CWA WHILE THE STACKED LOW TRACKS INTO THE GREAT LAKES REGION. OUR MOIST AIRMASS WILL AGAIN DESTABILIZE WITH WITH DAYTIME HEATING AND LEAD TO SCATTERED TO NUMEROUS STORM COVERAGE ACROSS OUR CWA. A FEW STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE AND MOSTLY ACROSS THE NORTHWEST HALF OF OUR CWA. AFTERNOON HIGHS WILL CLOSE TO NORMAL AND NEAR 90 DEGREES AT MOST SITES. GUIDANCE TEMPERATURES WERE CLOSER WEDNESDAY. ALTHOUGH THE FRONTAL BOUNDARY WILL REMAIN STALLED NORTH OF OUR CWA WEDNESDAY NIGHT...DRIER AIR ALOFT IS EXPECTED TO MOVE INTO OUR CWA FROM THE NORTHWEST. THE GFS IS MORE PRONOUNCED WITH THIS LIKELY ENDS PCPN A LITTLE TOO FAST WEDNESDAY EVENING. HAVE MAINTAINED POPS ACROSS THE NORTHWEST THROUGH MIDNIGHT GRADUALLY TAPERING OFF TO THE SOUTHEAST BY MORNING. MODEL RUN ACCUMULATIONS THROUGH WEDNESDAY NIGHT ARE STILL SHOWING MORE THAN ONE INCH TOTALS OF MUCH NEEDED RAINFALL ACROSS THE NORTHWEST HALF OF THE AREA WITH LIGHTER QPF ACROSS OUR SOUTHEAST. /22/ .LONG TERM...THURSDAY THROUGH TUESDAY...THE PRIMARY CONCERNS WILL BE THE CONTINUATION OF TROPICAL MOISTURE OVER THE REGION TO BRING SOME NEEDED RAINFALL RELIEF FOR THE ARKLAMISS REGION AND ITS AFFECT ON ABOVE NORMAL DAYTIME HIGHS. ALSO MODELS AND ENSEMBLES KEEPING AN ACTIVE NORTHWEST FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK. THIS MAY KEEP TEMPS FROM GETTING VERY FAR ABOVE NORMAL. LATEST SATELLITE TPW DERIVED IMAGERY SHOWED THE TROPICAL MOISTURE (PWATS OF 2+ INCHES) HAD MADE AN EARLY ARRIVAL INTO THE SOUTHWEST PORTION OF THE ARKLAMISS. LATEST SATELLITE IMAGERY ALSO SHOWED AN UPPER TROUGH OVER THE PLAINS. LONGTERM MODELS AND ENSEMBLES ARE BRINGING ABOUT A SHORT TERM CHANGE TO OUR WEATHER PATTERN. A STACK CLOSED LOW AND ASSOCIATED TROUGH WILL BE OVER THE MISSISSIPPI VALLEY WITH THE CLOSED STACKED LOW IN THE UPPER PORTION. THIS WILL BRING SOME HEIGHT FALLS TO THE REGION AND GOOD PRECIPITABLE WATER OF 2 INCHES PLUS...WHICH SPELLS LOCALLY HEAVY TROPICAL DOWNPOURS OF RAINFALL WITH SOME UPPER DIVERGENCE. THE RAIN AND CLOUD COVER WILL BRING SOME SOME RELIEF TO OUR ABOVE NORMAL DAYTIME TEMPERATURE REGIME. THE BEST HEIGHT FALLS AND FORCING WILL OCCUR WELL NORTH OF THE REGION WITH THE STACKED CLOSED LOW. ON THURSDAY-FRIDAY A WEAK SURFACE BOUNDARY WILL BECOME STATIONARY AS IT ATTEMPTS TO APPROACH THE REGION AND THEN GET PUSHED BACK TO THE NORTH. THE SURFACE BOUNDARY WILL SEND OUTFLOW BOUNDARIES...WHICH MAY COMBINE WITH OTHER STORM OUTFLOW BOUNDARIES AND THE SEA BREEZE BOUNDARY FOR LOCALLY HEAVY RAINS. THERE WILL BE ENOUGH INSTABILITY...LAPSE RATE AND THERMODYNAMICS FOR SOME ISOLATED STRONG TO SEVERE STORMS WITH THE AID OF UPPER DIVERGENCE ALOFT. AS WE GO TOWARD THE WEEKEND THE HIGH PWATS GET USHERED SOUTH OF THE REGION WITH PRECIP WATER AT 1.5 TO 1.8 INCHES. THE CLOSED STACK LOW WILL LIFT NORTHEAST INTO SOUTHEAST CANADA. THIS WILL PUSH THE TROUGH AXIS EAST OF THE REGION FOR THE WEEKEND. MODELS HAVE MODIFIED OUR PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK. THEY KEEP THE MEAN RIDGE AXIS WEST IN THE PLAINS WHILE PUTTING THE REGION INTO AN ACTIVE NORTHWEST FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK. WITH COOLER AIR ALOFT PROVIDING LAPSE RATES...DECENT VT AND DCAPE WILL PROVIDE THE RISK FOR ISOLATED STRONG TO SEVERE STORMS FROM THE NORTHWEST DURING THE PERIOD. ALL MODELS ARE IN AGREEMENT TO BRINGING SOME RAIN RELIEF TO THE REGION. AVERAGE MODEL QPF RANGES FROM ONE TO TWO INCHES...WHILE THE 5 DAY QPF RANGES FROM NEAR 1 TO 1.5 INCHES. SO WITH THIS IN MIND WILL KEEP THE MENTION OF ISOLATED STRONG TO SEVERE STORMS FOR THURSDAY IN THE HWO WITH THE RISK OF LOCALLY HEAVY RAINS OF TWO INCHES. AS FAR AS TEMPS ARE CONCERN MADE A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE. AS FAR AS POPS ARE CONCERN MADE SOME ADJUSTMENTS TO MEX AND ENSEMBLE GUIDANCE. && .AVIATION...MOIST AIRMASS IN PLACE WILL FUEL SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS AROUND THE REGION THROUGH EARLY THIS EVENING. PATCHY MVFR CONDITIONS WILL EXIST ACROSS THE REGION DURING THIS PERIOD AWAY FROM THUNDERSTORMS DUE TO CEILINGS...BUT IFR CONDITIONS ARE EXPECTED IN AREAS OF HEAVY DOWNPOURS. WINDS WILL GENERALLY BE FROM THE SOUTH AT 10 TO 15 MPH TODAY...AND PERHAPS A LITTLE GUSTY AT TIMES. SOME STORMS COULD BE A LITTLE POTENT AND PRODUCE TOPS TO 50 KFT AND AT LEAST MODERATE TURBULENCE. ANTICIPATE MUCH OF THE ACTIVITY ACROSS THE REGION DIMINISHING THIS EVENING...ALTHOUGH A FRONTAL BOUNDARY DROPPING IN FROM THE NORTH COULD CONTINUE TO TRIGGER THUNDERSTORMS AROUND THE GLH/GWO/TVR/GTR/CBM AXIS THROUGH THE NIGHT. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/17/03/BB
Hazardous weather outlook, Jun 21, 9:28 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 928 AM CDT TUE JUN 21 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037- 040>044-047>049-053-059-060-221430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- ADAMS- 928 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE THROUGH THIS AFTERNOON ACROSS PORTIONS OF THE ARKLAMISS MAINLY ALONG AND NORTHEAST OF THE NATCHEZ TRACE CORRIDOR. A FEW STORMS DURING THIS TIME WILL HAVE THE POTENTIAL TO BE SEVERE WITH WINDS UP TO 60 MPH AND PERHAPS HAIL UP TO QUARTER SIZE. MOST OF THIS ACTIVITY WILL DISSIPATE BY THIS EVENING BUT ADDITIONAL STRONG THUNDERSTORMS WITH WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN MAY MOVE BACK INTO NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY AND THURSDAY AFTERNOONS MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A COLD FRONT STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS WILL BE THE PRIMARY RISKS FROM THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ031-038-039-045-046-050>052-054>058-061>066-072>074-221430- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 928 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE FROM MIDDAY THROUGH EARLY THIS EVENING ACROSS PORTIONS OF THE ARKLAMISS SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. A FEW STORMS DURING THIS TIME WILL HAVE THE POTENTIAL TO BE SEVERE WITH WINDS UP TO 60 MPH AND PERHAPS HAIL UP TO QUARTER SIZE. MOST OF THIS ACTIVITY SHOULD DISSIPATE...OR WEAKEN CONSIDERABLY...WELL BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY AND THURSDAY AFTERNOONS MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A COLD FRONT STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS WILL BE THE PRIMARY RISKS FROM THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Jun 21, 8:56 AM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CDT TUE JUN 21 2011
ARZ075-MSZ018-034-211440-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
856 AM CDT TUE JUN 21 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MCMILLAN CORNER AT 857 AM CDT...
MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN WASHINGTON...SOUTHWESTERN BOLIVAR AND NORTHERN
CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3375 9104 3356 9085 3325 9132 3338 9145
3339 9146 3353 9130 3352 9125 3359 9122
3359 9117 3365 9117 3368 9113 3367 9107
3368 9104 3371 9104 3372 9108
TIME...MOT...LOC 1357Z 228DEG 23KT 3339 9131
BYBSpecial weather statement, Jun 21, 9:44 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
944 AM CDT TUE JUN 21 2011
MSZ018-019-211530-
BOLIVAR MS-SUNFLOWER MS-
944 AM CDT TUE JUN 21 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF ROSEDALE AT 944 AM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL SUNFLOWER AND NORTHERN BOLIVAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3412 9065 3400 9065 3399 9059 3374 9088
3383 9106 3385 9106 3404 9093 3404 9089
3408 9088 3411 9088 3413 9086 3413 9067
TIME...MOT...LOC 1444Z 213DEG 26KT 3387 9092
BYBLocal storm report, Jun 21, 11:16 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG NORTH CROSSETT 33.17N 91.94W
06/21/2011 ASHLEY AR EMERGENCY MNGR
TREE BLOWN DOWN IN TOWN
&&
BRYANTLocal storm report, Jun 21, 11:18 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 5 N NORTH CROSSETT 33.24N 91.94W
06/21/2011 ASHLEY AR LAW ENFORCEMENT
ONE TREE BLOWN DOWN ALONG HIGHWAY 133 NEAR THE MILO
COMMUNITY
&&
BRYANTSpecial weather statement, Jun 21, 11:35 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT TUE JUN 21 2011
LAZ007-015-211720-
MOREHOUSE LA-RICHLAND LA-
1135 AM CDT TUE JUN 21 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 20 MILES SOUTHWEST OF GALION AT 1135
AM CDT...MOVING NORTHEAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL RICHLAND AND MOREHOUSE PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3268 9196 3301 9168 3302 9146 3298 9143
3294 9147 3290 9148 3286 9156 3280 9158
3279 9160 3276 9158 3249 9185 3253 9192
3259 9193 3267 9191
TIME...MOT...LOC 1635Z 218DEG 32KT 3262 9187
BYBSpecial weather statement, Jun 21, 11:38 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1138 AM CDT TUE JUN 21 2011 MSZ044>046-050>052-211725- NEWTON MS-LAUDERDALE MS-SCOTT MS-KEMPER MS-LEAKE MS-NESHOBA MS- 1138 AM CDT TUE JUN 21 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 6 MILES NORTHEAST OF FOREST TO COLLINSVILLE AT 1138 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN NESHOBA...EXTREME SOUTHEASTERN LEAKE...KEMPER... EASTERN SCOTT...NORTHWESTERN LAUDERDALE AND NORTHERN NEWTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3279 8918 3289 8845 3243 8881 3232 8954 TIME...MOT...LOC 1638Z 213DEG 28KT 3241 8937 3249 8886 BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:46 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Jun 21, 9:44 AM CDT | Special Weather Statement | JAN | Bolivar | 46 min |
| Jun 21, 11:38 AM CDT | Special Weather Statement | JAN | Kemper, Neshoba, Newton | 47 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 46 min |
| Jun 21, 12:42 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 48 min |
| Jun 21, 1:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 38 min |
| Jun 21, 1:35 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Jun 21, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 25 min |
| Jun 21, 2:01 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Jefferson | 59 min |
| Jun 21, 2:05 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Jun 21, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 54 min |
| Jun 21, 3:10 PM CDT | Special Weather Statement | JAN | Lowndes, Oktibbeha | 60 min |
| Jun 21, 3:30 PM CDT | Special Weather Statement | JAN | Newton, Scott, Smith | 45 min |
| Jun 21, 4:07 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale, Newton | 58 min |
| Jun 21, 4:28 PM CDT | Special Weather Statement | JAN | Jones | 47 min |
| Jun 21, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 42 min |
| Jun 21, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 49 min |
| Jun 21, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.